New Jersey, 2009Hail and Damaging Winds in New Jersey, July 7, 2009
July 7, 2009 · NWS OKX · 9 events in 1 county or zone
A powerful cold front produced severe thunderstorms across portions of northeastern New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful cold front produced severe thunderstorms across portions of northeastern New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 7, 6:45 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 6:45 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
745 PM EDT TUE JUL 7 2009
.SYNOPSIS...
AN UPPER LOW PRESSURE SYSTEM WILL REMAIN OVER THE AREA THROUGH
WEDNESDAY BEFORE DEPARTING ON THURSDAY. HIGH PRESSURE BUILDS INTO
THE REGION THURSDAY AND FRIDAY...THEN ANOTHER UPPER LOW APPROACHES
FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. RAIN COOLED AIR
INHIBITING ANY FURTHER VIGOROUS GROWTH. WILL CONTINUE WITH LIKELY
POPS...AND A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS...BUT A WEAKENING TREND SHOULD CONTINUE.
MAINTAINED GENERAL POP TREND FROM THE AFTERNOON
FORECAST...LOWERING TO SLIGHT CHANCE WITHIN THE NEXT FEW HOURS.
WITH ABUNDANT LOW-LEVEL MOISTURE...ESPECIALLY IN AREAS WHERE
HEAVY RAIN OCCURRED...WILL EXPECT PATCHY FOG TO DEVELOP.
LOWS TONIGHT WILL GENERALLY DROP INTO THE UPPER 50S TO LOWER
60S...WITH NYC AND SURROUNDING AREAS IN THE MID 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UPPER LOW SLOWLY TRACKS THROUGH NORTHERN NEW ENGLAND ON WED
BEFORE DEPARTING WED NIGHT. STRONG SHORTWAVE WILL SLIDE THROUGH
NORTHERN PORTIONS OF THE CWA WED AFTERNOON...AND WITH COLD POOL
ALOFT AND SFC DEWPOINTS IN THE UPPER 50S TO AROUND 60...COULD HAVE
ANOTHER ROUND OF SHOWERS/TSTMS IN THE AFTERNOON. WILL GENERALLY
CARRY CHANCE POPS FOR NORTHERN ZONES AND SLIGHT CHANCE FURTHER
SOUTH. ONCE AGAIN...PRIMARY THREAT WILL BE SMALL HAIL AND GUSTY
WINDS.
STORMS TAPER OFF WED NIGHT. SFC HIGH PRES THEN BUILDS TOWARDS THE
REGION ON THU. ANOTHER SHORTWAVE MAY SPARK OFF SOME ISOLATED
SHOWERS AND POSSIBLY A TSTM ON THU...BUT GUIDANCE ONLY SUGGESTING
SLIGHT CHANCE POPS...AND THIS IS REASONABLE. DRY AND MILD FRI AS
HIGH PRES BUILDS OVER THE REGION.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PROGRESSIVE WEATHER PATTERN ON TAP FOR THE LONG TERM PERIOD. HIGH
PRES MOVES OFFSHORE FRI NIGHT...THEN A SERIES OF UPPER
DISTURBANCES AND SFC COLD FRONTS WILL MOVE THROUGH THE REGION
STARTING ON SAT. BASED ON LATEST HPC/ECMWF/GFS GUIDANCE...WILL
HOLD OFF ON PRECIP UNTIL SAT AFTERNOON...THEN PRECIP LINGERS
THROUGH SUN. WEAK HIGH PRES OVERSPREADS THE REGION MON...THEN
ANOTHER SYSTEM ON TAP FOR TUE.
WILL CARRY CHANCE POPS IN THE EXTENDED. HIGHS WILL GENERALLY AVERAGE
WITHIN A FEW DEGREES OF NORMAL EITHER WAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
LIGHT NE-E FLOW EXPECTED TO VEER AROUND TO MORE WESTERLY. HOWEVER
GIVEN WEAK FLOW IN GENERAL...MOST SITES WILL END UP CALM OF LIGHT
AND VARIABLE.
ABUNDANT LLVL MOISTURE MAY RESULT IN SCT-BKN LOW CLOUDS AND
PERHAPS SOME VSBY RESTRICTIONS AS WINDS GO LGT. FOR NOW FEW020
USED EXCEPT KGON WHERE MVFR CIGS FCST.
LOW CLOUDS MIX OUT WED MRNG WITH SCT-BKN CU IN THE AFTN. ISOLD-SCT
TSTMS POSSIBLE...COVERAGE AND INTENSITY EXPECTED TO BE LESS THAN
TODAY ATTM.
OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
HIGH PRES WED NIGHT THRU FRI. VFR WITH POCKETS OF MVFR OR LOWER IN
EARLY MRNG FOG/STRATUS. COLD FRONT APPROACHES SAT WITH CHANCES FOR
TSTMS.
CONTINUED UNSETTLED INTO SUNDAY.
&&
.MARINE...
SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED ON THE WATERS
THROUGH THE PERIOD. THERE WILL BE AT LEAST THE SLIGHT CHANCE FOR
SHOWERS/TSTMS THROUGH THU. HIGH PRES BUILDS OVER THE WATERS
FRI...THEN ANOTHER SYSTEM APPROACHES FOR THE WEEKEND.
&&
.HYDROLOGY...
CONVECTION WEDNESDAY AFTERNOON MAY RESULT IN AREAL QPF OF
0.25-0.50 INCH ACROSS MUCH OF SOUTHERN CT...AND UP TO 0.25
ELSEWHERE. LOCAL QPF COULD BE DOUBLE THAT IN STRONGER
TSTMS...CAUSING LOCALIZED URBAN FLOODING AND FLOODING OF LOW-LYING
AND POOR DRAINAGE AREAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JMC
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jul 7, 4:49 PM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
549 PM EDT TUE JUL 7 2009
CTZ005>012-NJZ002>006-011-NYZ067>081-081000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
549 PM EDT TUE JUL 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
549 PM EDT TUE JUL 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
JMC
In the hours before
Local storm report, Jul 7, 4:34 PM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
534 PM EDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG MONTVILLE 41.44N 72.12W
07/07/2009 NEW LONDON CT EMERGENCY MNGR
MOBILE HOME DAMAGED FROM A TREE THAT FELL ONTO THE HOME,
ALSO POWER LINES WENT DOWN, TIME ESTIMATED FROM RADAR
&&
JMSpecial weather statement, Jul 7, 5:44 PM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
644 PM EDT TUE JUL 7 2009
CTZ007-008-010>012-072345-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
644 PM EDT TUE JUL 7 2009
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND SOUTHERN NEW LONDON COUNTIES...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MADISON TO
KILLINGWORTH TO GUILFORD TO 6 MILES SOUTH OF GUILFORD...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF GUILFORD TO CLINTON TO
GUILFORD TO 6 MILES SOUTH OF GUILFORD...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR CLINTON BY 650 PM.
NEAR CHESTER BY 655 PM.
NEAR OLD LYME BY 705 PM.
NEAR NORTH LYME BY 710 PM.
NEAR WATERFORD BY 730 PM.
NEAR GROTON BY 735 PM.
WINDS UP TO 40 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Local storm report, Jul 7, 8:07 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
907 PM EDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 2 NNE SHELTER ISLAND 41.10N 72.33W
07/07/2009 SUFFOLK NY LAW ENFORCEMENT
WIRES DOWN NEAR HAY BEACH ON STATEN ISLAND
&&
JMSpecial weather statement, Jul 7, 9:03 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1003 PM EDT TUE JUL 7 2009
NJZ002-NYZ067>070-080300-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC-
1003 PM EDT TUE JUL 7 2009
...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...PUTNAM...ROCKLAND...
SOUTHERN ORANGE AND WESTCHESTER COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLETOWN TO
UNIONVILLE TO 10 MILES NORTH OF NEWTON TO 8 MILES NORTHWEST OF NEWTON
TO 15 MILES WEST OF NEWTON...OR ALONG A LINE EXTENDING FROM
MIDDLETOWN TO 8 MILES SOUTHEAST OF PORT JERVIS TO 10 MILES SOUTH OF
MILFORD TO 16 MILES SOUTH OF MILFORD TO 21 MILES SOUTHWEST OF
MILFORD...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR GOSHEN BY 1015 PM.
NEAR FLORIDA BY 1020 PM.
NEAR CHESTER BY 1025 PM.
NEAR WARWICK BY 1030 PM.
NEAR MONROE BY 1040 PM.
NEAR NEW WINDSOR BY 1045 PM.
SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH
THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Special weather statement, Jul 7, 9:12 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1012 PM EDT TUE JUL 7 2009
CTZ005-006-NYZ068-080300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
1012 PM EDT TUE JUL 7 2009
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTERN NEW
HAVEN COUNTIES...
AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LAKE CARMEL...AND MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
NEAR LAKE CARMEL BY 1020 PM.
6 MILES NORTH OF BREWSTER BY 1025 PM.
5 MILES NORTH OF DANBURY BY 1040 PM.
NEAR NEWTOWN BY 1055 PM.
NEAR SOUTHBURY BY 1100 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Special weather statement, Jul 7, 10:03 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1103 PM EDT TUE JUL 7 2009
CTZ005-006-010-080345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
1103 PM EDT TUE JUL 7 2009
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND NEW HAVEN
COUNTIES...
AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITCHFIELD TO 7
MILES NORTH OF WOODBURY CENTER TO SOUTHBURY TO BETHEL...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF TORRINGTON TO 10 MILES EAST
OF NEW MILFORD TO SOUTHBURY TO DANBURY...AND MOVING EAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR SOUTHBURY BY 1110 PM.
NEAR WATERBURY BY 1130 PM.
NEAR WOLCOTT BY 1135 PM.
NEAR SEYMOUR BY 1140 PM.
NEAR DERBY BY 1145 PM.
SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Thunderstorm Wind, Bergen
- When
- July 7, 10:05 PM EST
- Where
- Bergen County, 0.69 mi N of Ramsey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -74.150
Several trees were downed by thunderstorm winds near the train station in Ramsey.
Thunderstorm Wind, Bergen
- When
- July 7, 10:06 PM EST
- Where
- Bergen County, 0.69 mi N of Ramsey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 41.060, -74.150
Thunderstorm winds downed multiple trees which resulted in the closing of Darlington Avenue.
Thunderstorm Wind, Bergen
- When
- July 7, 10:10 PM EST
- Where
- Bergen County, Allendale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.030, -74.130
Trees were downed by thunderstorm winds on Forrest Road and Hillside Avenue.
Thunderstorm Wind, Bergen
- When
- July 7, 10:10 PM EST
- Where
- Bergen County, Woodcliff Lake
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 41.030, -74.030
A 100 year old oak tree was downed by thunderstorm winds. Numerous large tree limbs were also downed in the area.
Thunderstorm Wind, Bergen
- When
- July 7, 10:10 PM EST
- Where
- Bergen County, Hillsdale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 41.000, -74.030
Over 50 trees were downed throughout Hillsdale.
Thunderstorm Wind, Bergen
- When
- July 7, 10:10 PM EST
- Where
- Bergen County, Westwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.980, -74.080
Numerous tree limbs were downed by thunderstorm winds.
Hail, Bergen
- When
- July 7, 10:14 PM EST
- Where
- Bergen County, 0.87 mi SE of Hillsdale Manor
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.010, -74.040
Penny size hail was reported by the public.
Thunderstorm Wind, Bergen
- When
- July 7, 10:14 PM EST
- Where
- Bergen County, 0.87 mi SE of Hillsdale Manor
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.010, -74.040
Power lines were reported down by the public.
Thunderstorm Wind, Bergen
- When
- July 7, 10:17 PM EST
- Where
- Bergen County, 0.52 mi W of Park Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.030, -74.060
Trees were downed by thunderstorm winds on Pascack Road and Woodcliff Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, July 7, 20091 injured · $1.1 million · 1.75 in hail · 27 events
- Flash Flooding and Hail in Massachusetts, July 7, 20092 injured · $358,000 · 1 in hail · 18 events
- Flash Flooding and Hail in South Dakota, July 7, 20091.75 in hail · 34 events
- Hail and Damaging Winds in Connecticut, July 7, 2009$25,000 · 1 in hail · 14 events
- Hail and Damaging Wind in New York, July 7, 2009$25,000 · 1.5 in hail · 12 events
- Hail in New York, July 7, 2009$36,000 · 0.75 in hail · 3 events
- Flash Flooding and Hail in Iowa, July 7, 2009$25,000 · 1.5 in hail · 9 events
- Hail in New York, July 7, 20091 in hail · 24 events
- Hail and Damaging Winds in Connecticut, July 7, 2009$22,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in South Dakota, July 7, 20091 in hail · 15 events
- Lightning Strikes in Georgia, July 7, 2009$15,000 · 2 events
- Hail and Heavy Rain in Iowa, July 7, 2009$11,000 · 0.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188701, 188702, 188703, 188708, 188709, 188710, 188700, 188704, 188705.